Posted 4/9/2010 2:55 PM (GMT -6)
Gabapentin did help me with my numbness for about three months and then it gradually became less and less effective. I was taking 5 pills per day and my doctors had recommended increasing the dose to as many as 10 per day. I decided instead to wean myself off entirely because I feared that my lyme symptoms were getting worse and I really needed to evaluate the situation without the Gabapentin masking my symptoms.
I did notice that after stopping the gabapentin that my anxiety level seemed much higher. Gabapentin definitely suppresses anxiety and makes you less agitated. I didn't really recognize this benefit until I stopped taking it.
I was first prescribed Lyrica and took it for two days and didn't see any benefit so I discontinued it. I probably should have given it at least a week to see if it offered any benefit. I know that Lyrica is a newer generation drug and also costs more then Gabapentin.
I think that there is no harm in giving it a try. If it doesn't work out, you can always wean yourself off.
Be careful when you first start out, they did make me feel high for a few days. I gradually increased the dose as my body adjusted.
Let us know what you decide.